U.S. doctors online nowAsk doctors free
A 41-year-old member asked:

What to do if i'm on remicade (infliximab) for crohn's disease, since i have been on it i have had major depression?

1 doctor answer1 doctor weighed in
Dr. Jonah Essers
Pediatric Gastroenterology 20 years experience
Common: Depression, mood disturbance, sleep problems, and learning problems are all extraordinarily common with crohn's disease. We don't fully understand why. This is unlikely coming from the remicade (infliximab). I strongly suggest getting evaluated by a psychiatrist or psychologist and maybe even starting medication if you qualify for it. It could really help. Either way, don't combat this alone!
Created for people with ongoing healthcare needs but benefits everyone.

Similar questions

A 46-year-old member asked:

What do you advise if I'm on remicade (infliximab) for Crohn's disease, since I have been on it I have had major depression?

1 doctor answer1 doctor weighed in
Dr. Jonah Essers
Pediatric Gastroenterology 20 years experience
See therapist: Remicade (infliximab) itself is not a major contributor to mood changes. However it is well established the patients with crohns are much more likely to have trouble with depression, sleep, anxiety, and learning. Therefore please see a therapist. You may benefit from talk therapy or even anti depressants.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 4, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.